Alert archive / Oklahoma / Freeze Warnings in 2009
Freeze Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 17, 2009, 2:39 AM CDT for 5 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 17, 2009, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2009, 2:39 AM CDT (07:39 UTC)
- In effect from
- Oct 17, 2009, 10:00 PM CDT
- Expired
- Oct 18, 2009, 9:35 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 16, 11:45 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 16, 11:45 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR -RA TIMING NATIONAL WEATHER SERVICE TULSA OK 1145 PM CDT FRI OCT 16 2009 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. PREVIOUS FORECAST GENERALLY ON TRACK...A FEW LIGHT RAIN SHOWERS MAY IMPACT TUL/RVS AREAS BETWEEN 06Z-08Z...OTHERWISE...HIGH BASED SC DECK EXPECTED TO SPREAD ACROSS MOST OF THE AREA SATURDAY MORNING. CEILINGS COULD FALL TO AROUND 3000 FT IN THE FYV/XNA AREAS BY MID MORNING WITH MVFR CONDITIONS. LOW CLOUDS EXPECTED TO CLEAR FROM NORTH TO SOUTH SATURDAY AFTERNOON/EVENING. && .PREV DISCUSSION... /ISSUED 921 PM CDT FRI OCT 16 2009/ ..UPDATE... DISCUSSION... A SHORT WAVE IN NORTHWEST UPPER FLOW HAS ALLOWED SHOWERS TO DEVELOP IN SOUTHEASTERN KANSAS THIS EVENING. A COUPLE OF SHORT TERM MODELS SUGGEST THAT THESE SHOWERS COULD HOLD TOGETHER AS THE DISTURBANCE TRAVERSES THE NORTHEAST PORTION OF THE FORECAST AREA OVERNIGHT. HAVE ADDED A SLIGHT CHANCE FOR SHOWERS ACROSS THE NORTHERN THIRD OF THE FORECAST AREA TO ACCOUNT FOR THIS ACTIVITY. UPDATED PRODUCTS HAVE BEEN SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, Oct 16, 5:20 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT FRI OCT 16 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 517 PM CDT FRI OCT 16 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DISCUSSION... NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... FREEZING TEMPERATURES APPEAR POSSIBLE ACROSS PORTIONS OF THE AREA SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT VEGETATION FROM FROST AND FREEZING TEMPERATURES. AFTER THE PERIOD OF QUIET WEATHER... AN UPPER LEVEL DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TOWARD THE MIDDLE OF NEXT WEEK. THUNDERSTORM CHANCES WILL INCREASE ACCORDINGLY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:39 AM CDT | Frost Advisory | TSA | Adair, Cherokee, Mayes, Rogers | 31 hr |
Nearby
Freeze Warnings in Oklahoma, 2009Freeze Warnings in Arkansas, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.